Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 430, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 23, 2025, 8:37 PM CDT for McCurtain County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2025, 8:37 PM CDT (01:37 UTC)
- Expired
- Sep 23, 2025, 9:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
446
WUUS54 KSHV 240137
SVRSHV
OKC089-240230-
/O.NEW.KSHV.SV.W.0430.250924T0137Z-250924T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
837 PM CDT Tue Sep 23 2025
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northern McCurtain County in southeastern Oklahoma...
* Until 930 PM CDT.
* At 837 PM CDT, a severe thunderstorm was located near Battiest, or
25 miles north of Broken Bow, moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect wind damage to roofs, siding, and trees.
* Locations impacted include...
Sherwood, Mount Herman, Bethel, Hochatown, Smithville, Battiest,
Watson, Plunketville and Pickens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
&&
LAT...LON 3417 9505 3451 9505 3451 9446 3413 9447
TIME...MOT...LOC 0136Z 282DEG 13KT 3436 9490
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 8:02 PM CDT, 35 minutes earlier. Its key messages:
- Issued at 1234 PM CDT Tue Sep 23 2025
- Ready to part with summer heat finally as Strong to Severe thunderstorms are still on track for this evening, overnight and into much of Wednesday. Wetting rains will cool our soil.
- Some of this rainfall maybe heavy at times as clusters of thunderstorms slowly work across parts of NE TX overnight.
- Fall arrives temperature-wise in the wake of our cold front with northerly winds into early next week that will cool us down and drive out the humidity once again.
Area forecast discussion, Sep 23, 8:02 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 802 PM CDT Tue Sep 23 2025 ...New AVIATION... .UPDATE... Issued at 1234 PM CDT Tue Sep 23 2025 Expanded PoPs over deep E TX and much of LA for this afternoon. Also, we just got MD #2123 by SPC over parts of SE OK/SW AR. && .KEY MESSAGES... Issued at 1234 PM CDT Tue Sep 23 2025 - Ready to part with summer heat finally as Strong to Severe thunderstorms are still on track for this evening, overnight and into much of Wednesday. Wetting rains will cool our soil. - Some of this rainfall maybe heavy at times as clusters of thunderstorms slowly work across parts of NE TX overnight. - Fall arrives temperature-wise in the wake of our cold front with northerly winds into early next week that will cool us down and drive out the humidity once again. && .DISCUSSION... Issued at 1234 PM CDT Tue Sep 23 2025 Another warm to hot summer-like afternoon is unfolding for us with air temps in the upper 80s to low 90s. S/SW winds are gusting in a few locales with some gustier rain-cooled outflow winds spreading over our southern tier of Parishes. The KSHV 88D is tracking numerous showers and some thunderstorms over Toledo Bend Country up into NE LA. So we have added some PoPs for these areas and updated all zones. Also, we are seeing some convection blowing up over E OK that could bring a Headline update to some of our NW zones soon. Some of this forecast update includes "Locally heavy rainfall" wording for overnight across several of our NE TX counties. The HRRR is on board with a prefrontal push around midnight and more to come ahead of the surface and elevated fronts into the mid morning perhaps. Movement of the elements will be fairly progressive, but the recurrent development on the boundaries may up the totals with some 2 to 4 inches in currently our WPC QPF storm total grid from 00Z-12Z. There is a potential for even higher amounts in very localized area that could fall in the 5 to 8 inch range, but coverage of this is not expected to widespread enough to warrant a flood watch at this time. The Drought Monitor has no deficits over NE TX with antecedent soil moisture still lingering. No doubt we will see a Flood Warning or few overnight across I-30 and eventually down across I-20 by daybreak through noon on Wednesday. So once again, it will be a good idea to keep your NOAA WX radio at bedside for the coming overnight period for wind and water. Much of the area will see 1 to 2 inches of needed rainfall and our worst D0/D1 resides over the Natural State, certainly welcomed there. And really that's the side benefit of good soaking rains, as it will sink in and cool the warmer top soil and clay beneath. The cold front will be arriving throughout the day tomorrow as NW winds shift into our I-30 corridor by daybreak and down to I-20 by noon, while our SE LA Parishes may have to wait until sunset for that wind shift. This is a solid air mass in depth and not too shallow, so the H850 moisture will be shifting out closely behind the surface front with rains tapering after several hours of surface winds from the NW. The surface low will be over the plains into the mid MS River Valley during Wednesday with the H500 low at 576dam on GFS for the lowest, which shifts from KN into MO/IL by sunset, thus keeping pulses in the zonal flow with perturbations locked in over the front for portions of our area. The 1020mb surface high will sit back and wait behind as the deepening trough overhead as the KN upper low phases under the deeper parent upper low over the Great Lakes. This will slowly deepen the long wave while hanging onto the positive tilt through the process. A secondary low will form over the MS River near the boot heal of MO and drop SE toward MS and eventually GA by Saturday afternoon. Aloft, we get to hang on to a slowly building upper ridge over the high plains this weekend, keeping our heights aloft a little lower and our temperatures too, right along with as the prevailing NE surface winds linger into early next week. High temperatures will slip back to below average 80s and lows will be very nice again in the upper 50s and lower 60s for this weekend, and slowly warming by next week under the broad upper ridge eventually moving eastward. Our next chance for rainfall may set up underneath by mid to late next week if you like the GFS with a weak broad upper low 581 dam over Toledo Bend Country. Upper High over Low is always "slow to go" in the pattern. A weak 588dam bubble forms over IL/IN on both GFS and ECMWF, while the euro likes a shallow trough overhead for us instead of the GFS's closed low. /24/ && .AVIATION... (00Z TAFS) Issued at 748 PM CDT Tue Sep 23 2025 For the 24/00Z TAF period, VFR conditions prevail for now but that will be short-lived as strong to severe convection advances into our airspace this evening through the overnight hours and much of Wednesday. This convection will result in rapidly deteriorating flight categories with MVFR/IFR cigs and vsbys expected with the strongest showers and thunderstorms. In addition, more widespread low cigs will follow as the associated cold front continues to advance SE through our airspace over the next 24 hours. Some minor improvement in flight categories may come very late in the period, but still likely will remain MVFR at best with winds veering from the S/SW to the W/NW with fropa as speeds generally range between 6-12 kts with much higher gusts possible invof convection. /19/ && .SPOTTER INFORMATION STATEMENT... Issued at 150 PM CDT Tue Sep 23 2025 Spotter activation is likely to become necessary by later this afternoon, into this evening and through the overnight hours. && .PRELIMINARY POINT TEMPS/POPS... SHV 76 85 68 85 / 30 80 30 10 MLU 75 88 68 86 / 10 80 60 20 DEQ 69 81 61 81 / 80 50 10 10 TXK 73 82 64 83 / 60 70 10 10 ELD 71 81 62 83 / 30 80 20 20 TYR 74 80 64 82 / 60 80 20 0 GGG 73 82 64 83 / 40 80 20 0 LFK 74 90 67 86 / 10 80 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && DISCUSSION...24 AVIATION...19
In the hours before
Special weather statement, Sep 23, 2:43 PM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
243 PM CDT Tue Sep 23 2025
LAZ013-019-021-022-232030-
Jackson LA-Winn LA-Caldwell LA-La Salle LA-
243 PM CDT Tue Sep 23 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN LA SALLE...
SOUTHERN JACKSON...SOUTHWESTERN CALDWELL AND NORTHEASTERN WINN
PARISHES UNTIL 330 PM CDT...
At 243 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles east of Winnfield to near
Jena, or extending from 11 miles east of Winnfield to 26 miles south
of Columbia, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Jena, Olla, Midway, Urania, Tullos, Sikes, Standard, Burlington,
Spaulding and Kelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3215 9244 3220 9241 3201 9216 3189 9201
3175 9201 3165 9221 3179 9236 3180 9236
3180 9237 3195 9254
TIME...MOT...LOC 1943Z 222DEG 14KT 3197 9247 3182 9231 3173 9217
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, Sep 23, 3:18 PM CDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
318 PM CDT Tue Sep 23 2025
LAZ005-012>014-232100-
Jackson LA-Ouachita LA-Bienville LA-Lincoln LA-
318 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OUACHITA...SOUTH
CENTRAL LINCOLN...JACKSON AND EAST CENTRAL BIENVILLE PARISHES UNTIL
4 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jonesboro, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Ruston, Grambling, Jonesboro, Chatham, Hodge, North Hodge, East
Hodge, Quitman, Eros and Mount Olive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3222 9278 3227 9284 3258 9264 3235 9225
3215 9260 3215 9268
TIME...MOT...LOC 2018Z 222DEG 16KT 3226 9267
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
33Special weather statement, Sep 23, 3:19 PM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
319 PM CDT Tue Sep 23 2025
LAZ014-021-232045-
Caldwell LA-Ouachita LA-
319 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OUACHITA AND
CALDWELL PARISHES UNTIL 345 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grayson, or 5 miles south of Columbia, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Columbia, Clarks, Grayson, Riverton and Bosco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3237 9208 3232 9201 3228 9203 3228 9199
3223 9201 3221 9199 3219 9201 3220 9198
3217 9198 3216 9190 3210 9187 3207 9193
3204 9190 3197 9189 3197 9190 3193 9190
3193 9204 3209 9228
TIME...MOT...LOC 2019Z 215DEG 15KT 3203 9209
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
33Special weather statement, Sep 23, 7:42 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Shreveport LA 742 PM CDT Tue Sep 23 2025 OKZ077-240145- McCurtain OK- 742 PM CDT Tue Sep 23 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCCURTAIN COUNTY UNTIL 845 PM CDT... At 742 PM CDT, Doppler radar was tracking a strong thunderstorm 32 miles northwest of Broken Bow, or 46 miles northwest of De Queen, moving east at 30 mph. HAZARD...Wind gusts up to 40 mph and half inch size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Sherwood, Mount Herman, Smithville, Bethel, Battiest, Watson, Plunketville and Pickens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3427 9447 3433 9505 3451 9505 3451 9446 TIME...MOT...LOC 0042Z 272DEG 24KT 3442 9501 MAX HAIL SIZE...0.50 IN MAX WIND GUST...40 MPH 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:42 PM CDT | Special Weather Statement | SHV | McCurtain | 63 min |
| Sep 23, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 56 min |
| Sep 23, 10:56 PM CDT | Special Weather Statement | SHV | McCurtain | 64 min |
| Sep 23, 11:07 PM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Sep 24, 2:40 AM CDT | Special Weather Statement | SHV | McCurtain | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.